Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 70, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 5, 2024, 6:19 AM EDT for Brooks County, Lowndes County, Georgia; Jefferson County, Madison County, Florida. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2024, 6:19 AM EDT (10:19 UTC)
- Expired
- Aug 5, 2024, 2:15 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 42 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 10:30 AM EDT | FLASH FLOOD | Lee, FL | Video was posted on social media showing water surrounding a barn. |
| Aug 5, 10:30 AM EDT | FLASH FLOOD | Madison, FL | Flooding was reported in various parts of Madison county. |
| Aug 5, 11:00 AM EDT | FLASH FLOOD | Quitman, GA | The Brooks County Schools facebook page reported multiple areas of localized flooding and impassable roads in Brooks county. |
| Aug 5, 12:00 PM EDT | FLASH FLOOD | 2 Nw Valdosta, GA | Flooding was reported at Willow Wood Gate and Amberley Trace. |
| Aug 5, 12:00 PM EDT | FLASH FLOOD | 3 Ne Valdosta, GA | Flooding was reported at 3000 Jaycee Shack Road. |
| Aug 5, 12:00 PM EDT | FLASH FLOOD | 5 Ssw New Lois, GA | Flooding was reported at Highway 122 E and Boys Ranch Road. |
| Aug 5, 12:00 PM EDT | FLASH FLOOD | Lake Park, GA | Flooding was reported at East Marion Ave and Pine Circle in Lake Park. |
| Aug 5, 2:00 PM EDT | FLASH FLOOD | 1 Se Remerton, GA | Valdosta officials report flooding in parts of the city with water entering several structures. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 251 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.1
The text
As transmitted.
762
WGUS52 KTAE 051019
FFWTAE
FLC065-079-GAC027-185-051815-
/O.NEW.KTAE.FF.W.0070.240805T1019Z-240805T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
619 AM EDT Mon Aug 5 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northeastern Jefferson County in Big Bend Florida...
Madison County in Big Bend Florida...
Brooks County in south central Georgia...
Lowndes County in south central Georgia...
* Until 215 PM EDT Monday.
* At 619 AM EDT, Doppler radar indicated heavy rain across the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Quitman, Madison, Lake Park, Valdosta, Hahira, Pavo, I-75 At Exit
16, Moody Air Force Base, Remerton, Dasher, Greenville, Morven,
Barwick, Lee, Nankin, Cherry Lake, Empress, Hamburg, Lovett and
Blue Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3066 8380 3066 8374 3104 8374 3103 8357
3108 8357 3103 8347 3103 8318 3095 8318
3095 8304 3085 8302 3085 8309 3079 8313
3062 8314 3063 8329 3042 8322 3039 8317
3026 8324 3026 8347 3030 8347 3029 8383
FLASH FLOOD...RADAR INDICATED
$$
42-DVD2 follow-up statements
696
WGUS72 KTAE 051524
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1124 AM EDT Mon Aug 5 2024
FLC065-079-GAC027-185-051815-
/O.CON.KTAE.FF.W.0070.000000T0000Z-240805T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
1124 AM EDT Mon Aug 5 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EDT THIS
AFTERNOON FOR NORTHEASTERN JEFFERSON, WESTERN MADISON, BROOKS AND
LOWNDES COUNTIES...
At 1124 AM EDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling across the warned area. Between 3 and 7
inches of rain have fallen. Additional rainfall amounts of 3 to 6
inches are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Quitman, Valdosta, Lake Park, Hahira, Pavo, I-75 At Exit 16, Moody
Air Force Base, Remerton, Dasher, Greenville, Morven, Barwick,
Blue Springs, Nankin, Brooks Co A/p, Empress, Kinderlou, Lovett,
Dixie and Clyattville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3066 8380 3066 8374 3104 8374 3103 8357
3107 8357 3105 8355 3105 8351 3103 8347
3103 8318 3095 8318 3095 8304 3085 8302
3085 8309 3079 8313 3062 8314 3065 8355
3030 8363 3030 8382 3029 8383
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
73-YOUNG511
WGUS72 KTAE 051813
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
213 PM EDT Mon Aug 5 2024
FLC065-079-GAC027-185-051823-
/O.EXP.KTAE.FF.W.0070.000000T0000Z-240805T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson FL-Madison FL-Brooks GA-Lowndes GA-
213 PM EDT Mon Aug 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 215 PM EDT THIS AFTERNOON FOR
NORTHEASTERN JEFFERSON, WESTERN MADISON, BROOKS AND LOWNDES
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures and avoid
driving on water-covered roadways.
A Flood Watch remains in effect until 1100 AM EDT Tuesday for a
portion of Big Bend Florida.
A Flood Watch remains in effect until 1100 AM EDT Tuesday for
portions of south central and southwest Georgia.
&&
LAT...LON 3066 8380 3066 8374 3104 8374 3103 8357
3107 8357 3105 8355 3105 8351 3103 8347
3103 8318 3095 8318 3095 8304 3085 8302
3085 8309 3079 8313 3062 8314 3065 8355
3030 8363 3030 8382 3029 8383
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:22 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 5, 3:22 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
322 AM EDT Mon Aug 5 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.NEAR TERM...
(Today and tonight)
Issued at 312 AM EDT Mon Aug 5 2024
At 11 pm EDT Sunday, Debby had strengthened to a hurricane over the
eastern Gulf of Mexico, moving north at 12 mph. Debby will continue to
slowly strengthen as it continues to move north and then northeast
overnight, before making landfall on the Florida Big Bend Coast on
Monday.
Life-threatening storm surge will be possible along and to the right
of where the center makes landfall. A Storm Surge Warning remains in
effect from Indian Pass east to the Suwannee river. Storm surge
inundation above normally dry ground from water moving inland from the
coast of 6 to 10 feet is possible from the Ochlockonee River to the
Suwannee River and 4 to 6 feet is possible from the Ochlockonee River
to Indian Pass. Waves atop of the storm surge may exacerbate damage to
structures.
A Flood Watch remains in effect for portions of the Florida Big Bend
and South Central Georgia, where the potential for severe flash
flooding is increasing, including moderate and possibly major river
flooding. Widespread heavy rainfall of 10 to 15 inches are forecast
across the southeast Florida Big Bend and South-Central Georgia, with
isolated amounts over 18 inches possible. For the western Florida Big
Bend into parts of southwest Georgia, 4 to 10 inches are forecast with
isolated amounts over 18 inches possible. A Flood Warning is already
in effect for Monday afternoon for the Aucilla River at Lamont and St.
Marks River near Newport.
Hurricane Warnings are in effect for portions of the Southeast Florida
Big Bend into Lowndes, Linear, and Brooks counties in Southwest
Georgia. Extensive and prolonged power outages are possible in the
hurricane warning. Tropical Storm Warnings are in effect further west
in the Florida Big Bend into the Flint River Valley of Southwest
Georgia. Isolated tornadoes will be possible today into Monday, mainly
along and right of the track of the center, which may exacerbate the
wind threat and lead to localized pockets of greater damage.
&&
.SHORT TERM & LONG TERM...
(Tuesday through Sunday)
Issued at 312 AM EDT Mon Aug 5 2024
Through the majority of the short and long term, a drying trend
will occur as Debby progresses off Southeast U.S. Atlantic coast.
Ridging will build in following Debby's departure with
predominately north- northwest surface flow through Thursday
evening. Large- scale subsidence and drier air pushing in will
keep PoPs less than 50% for areas west of the Apalachicola and
Flint River basins with 50-60% further east. PoPs will increase
once again into the weekend as surface flow becomes more southerly
and better moisture returns to the area.
&&
.AVIATION...
(00Z TAFS)
Issued at 748 PM EDT Sun Aug 4 2024
A large expanse of moderate rain from Hurricane Debby will
continue to expand northward and westward overnight and is
expected to affect most TAF sites over the next 24 hours. As Debby
gets closer to the coast, the background wind field will
gradually increase through the period. Winds will be gusty
through the entire forecast period, becoming strong to very strong
near and along the track of Debby. Low-level Wind Shear will first
affect the TLH site, and for most of the remaining TAF sites
during the day Monday. LLWS of 50 to 60 knots at 2000 feet are
possible, shifting northeasterly to northerly. Cigs will decrease
to IFR/LIFR at all terminals overnight into Monday with vsbys down
to less than a mile in heavier showers and squalls. /22
&&
.MARINE...
Issued at 312 AM EDT Mon Aug 5 2024
At 11 pm EDT Sunday, Debby had strengthened to a hurricane over the
eastern Gulf of Mexico, moving north at 12 mph. Debby will continue to
slowly strengthen as it continues to move north and then northeast
overnight, before making landfall on the Florida Big Bend Coast on
Monday.
Conditions will continue to deteriorate this morning as the rain
bands of Debby move across the waters, with hurricane conditions
expected over the waters east of Apalachicola though much of today.
Debby will exit the waters this evening but slow down along the
Southeast U.S. Atlantic coast, so moderate to fresh westerly
breezes will continue from Tuesday through Thursday.
&&
.FIRE WEATHER...
Issued at 312 AM EDT Mon Aug 5 2024
Hurricane Debby continues to strengthen over the northeast Gulf
and will continue on its trajectory into Apalachee Bay this
morning. Landfall is expected later this morning or around midday.
Heavy rain and windy conditions will continue to overspread the
region throughout the day. The system will exit the region by
Tuesday with improving conditions expected thereafter.
&&
.HYDROLOGY...
Issued at 330 PM EDT Sun Aug 4 2024
..Considerable to Potentially Catastrophic Life-Threatening Flash
Flooding Possible in the eastern Big Bend and I-75 Corridor of
southern Georgia...
As Hurricane Debby moves into and through the area over the next
24-36 hours, widespread heavy rainfall will spread across the area
generally to the north and east of the center. This will
generally be across the Florida Big Bend and south central
Georgia. Rainfall totals from Apalachicola to Ashburn and eastward
will be 6 to 12 inches with localized maximum amounts up to 18
inches possible. These rainfall totals, especially if they fall in
a short period of time, will result in significant life-
threatening flash flooding. Due to these rainfall totals, wet
soils, and likely high rainfall rates, the Weather Prediction
Center has outlined the I-75 corridor and eastern Florida Big Bend
in an exceedingly rare High Risk of excessive rainfall (level 4
of 4). Much of the rest of south central Georgia and the western
Florida Big Bend is outlined in a Moderate Risk of excessive
rainfall (level 3 of 4). It's important to note that historically,
over 80% of all flood-related damages and nearly 40% of all
flood-related fatalities occur in a High Risk. The moderate and
high risks indicate that considerable to potentially catastrophic
life- threatening flash flooding in these areas.
For river flooding, moderate flooding is likely along the Big Bend
and south Georgia rivers with major flooding possible. Ensemble
forecasts still show some potential for major flooding along
several rivers. While some of our faster response rivers will rise
quickly initially, it will take several days for some of our
larger rivers (Ochlockonee, Withlacoochee, Suwannee) to reach
flood stage in some points. This will be a longer duration,
potentially significant river flood event for our area. Stay tuned
to later forecasts.
Additionally, water levels are already rising along parts of
Apalachee Bay. Expect a more significant rise in water levels and
storm surge as Debby approaches tonight. High tides on Monday are
around 4am ET and 3pm ET. The highest storm surge will occur to
the east of the center. Current forecast values are 6 to 10 feet
from the Ochlockonee River to the Suwannee River, 4 to 6 feet from
Indian Pass to the Ochlockonee River, and 1 to 2 feet from Mexico
Beach to Indian Pass. Remember that these are highly track-
dependent. A Storm Surge Warning remains in effect for all of
Apalachee Bay. Onshore flow will continue over parts of Apalachee
Bay through much of the day Monday before becoming more offshore
Tuesday based on the current forecast track.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 80 74 90 75 / 90 50 40 10
Panama City 88 76 95 79 / 80 30 20 10
Dothan 88 74 95 75 / 70 30 20 10
Albany 83 74 89 75 / 90 60 50 20
Valdosta 80 74 85 75 / 100 90 70 30
Cross City 83 76 87 77 / 100 80 70 30
Apalachicola 86 77 92 80 / 80 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ014>017-026-114.
Flood Watch through Tuesday morning for FLZ015-017>019-027>029-
034-115-118-127-128-134.
Hurricane Warning for FLZ018-019-027>029-034-115-118-127-128-
134.
High Rip Current Risk through late Tuesday night for FLZ108-112-
114-115.
Storm Surge Warning for FLZ115-118-127-128-134.
GA...Tropical Storm Warning for GAZ127>131-145>148-156>158.
Flood Watch through Tuesday morning for GAZ127>131-145>148-
157>161.
Hurricane Warning for GAZ159>161.
Tropical Storm Watch for GAZ125-126-143-144-155.
AL...None.
GM...Tropical Storm Warning for GMZ750-752-770-772.
Hurricane Warning for GMZ730-755-765-775.
&&
NEAR TERM...Camp
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...WFO
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...YoungIn the hours before
Local storm report, Aug 5, 3:25 AM EDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
325 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM Tropical Cyclone Tallahassee Internation 30.40N 84.35W
08/05/2024 Leon FL Mesonet
The Tallahassee airport gusted to 39 mph.
&&
IG3Local storm report, Aug 5, 3:27 AM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
327 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Tropical Cyclone Perry-Foley Airport 30.07N 83.58W
08/05/2024 Taylor FL ASOS
The Perry-Foley Airport gusted to 40 mph.
&&
IG3Local storm report, Aug 5, 3:28 AM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
328 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Tropical Cyclone 3 ESE Panacea-Wakulla A 29.97N 84.36W
08/05/2024 Wakulla FL Mesonet
A Panacea weatherflow station gusted to 40
mph.
&&
IG3Local storm report, Aug 5, 3:30 AM EDT, 2 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
330 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM Tropical Cyclone Alligator Point 29.90N 84.40W
08/05/2024 Franklin FL Mesonet
An Alligator Point weatherflow station
gusted to 50 mph.
&&
IG3Local storm report, Aug 5, 3:31 AM EDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
331 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM Tropical Cyclone Tallahassee Internation 30.40N 84.35W
08/05/2024 Leon FL ASOS
Corrects previous tropical cyclone report
from Tallahassee International A/P. The
Tallahassee airport gusted to 39 mph.
&&
IG3Local storm report, Aug 5, 3:59 AM EDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
359 AM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 AM Tropical Cyclone 2 WNW Eridu 30.31N 83.77W
08/05/2024 Madison FL Mesonet
The Big Bend Wildlands Preserve, Shady Grove
ambient weather station gusted to 51 mph.
&&
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:08 AM EDT | River Flood Warning | TAE | Brooks, Lowndes | 5 days |
| Aug 5, 11:10 AM EDT | River Flood Warning | TAE | Grady, Thomas | 13 hr |
| Aug 5, 2:47 AM EDT | Flash Flood Warning | TAE | Dixie, Lafayette, Taylor | 11 hr |
| Aug 5, 6:24 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 44 hr |
| Aug 5, 8:08 AM EDT | Small Craft Advisory | TAE | 18 hr | |
| Aug 5, 9:43 AM EDT | Flash Flood Warning | TAE | Lafayette, Madison, Taylor | 6 hr |
| Aug 5, 6:45 PM EDT | Special Weather Statement | TAE | Holmes | 45 min |
| Aug 5, 7:14 PM EDT | Special Weather Statement | TAE | Bay | 46 min |
| Aug 5, 7:29 PM EDT | Special Weather Statement | TAE | Holmes | 46 min |
Nearby
Flash Flood Warnings in Georgia, 2024Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.